MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION RENAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted; explanted date: device was not explanted.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the user experienced damage on a destination 6x45 cm sheath while pulling it out at the end of the procedure.The shaft of the sheath was broken into two pieces, and the braiding wire was the only thing unbroken.Additional information was received on 02december2020: the procedure being performed was an artery femoralis superficialis (afs) closure.There are no broken sheath pieces in the patient.There was no blood loss.The patient was in stable condition.The procedure was completed successfully after the sheath was removed.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9 and to update section h3.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to update section h3, and to provide the completed investigation results.One 6fr 45 cm destination sheath was received for product evaluation.The dilator was not received.No other accessory components were returned.The sheath was subjected to visual analysis and the stainless-steel coil was stretched and exposed at the proximal segment of the sheath right below the hub for approximately 12 cm.The inner diameter of the sheath was measured to be 0.086 in and found to be within specifications.Detailed review of the dhr for lot yf13 for product code rsr01 was carried out and following observation were made: the three-point bend value was measured to be 0.31 lbf which was within specification (0.11-0.57lbs).The hub to sheath strength was measured to be 11.58 lbf which is within specification (4.4lbs).The tubing tensile strength was measured to be 12.57 lbf which is within specification (8.0 lbs).The sheath can be confirmed for sheath breakage.A combination of pulling of sheath considering resistance with significant amount of scar tissue and calcification likely led to the breakage of the sheath.The ifu also cautions stating "advance or withdraw the sheath slowly.If resistance is met, do not advance or withdraw the sheath until the cause of the resistance has been determined." the device was in a conforming state when released from terumo control.There is no indication that any manufacturing issues may have led to this event.Currently no action is recommended since this risk evaluation is within the predetermined limits in the failure mode and effects analysis (fmea).

Brand Name
DESTINATION RENAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
MDR Report Key10987600
Report Number1118880-2020-00319
Device Sequence Number3478548
Product Code DYB
UDI-Device Identifier00389701006161
UDI-Public00389701006161
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberN/A
Device Catalogue NumberRSR01
Device Lot NumberYF13
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/09/2020
01/21/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date01/05/2021
01/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1